Thunderstorm Wind, Cimarron
- When
- July 5, 8:17 PM CST
- Where
- Cimarron County, Keyes
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.817, -102.250
A severe thunderstorm over the western Oklahoma panhandle during the evening hours produced high winds. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm over the western Oklahoma panhandle during the evening hours produced high winds. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 5, 1:12 PM CST, 7 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 212 PM CDT TUE JUL 5 2005 .DISCUSSION... SIMILAR TO YESTERDAY...FEEL BEST CHANCES FOR CONVECTION WILL BE AFTER ABOUT 00Z TO 03Z WEDNESDAY WHEN WEAK SHORTWAVE TROUGH EJECTS OUT OF EASTERN CO AND NORTHEASTERN NM THIS EVENING. ALTHOUGH CONVECTION YESTERDAY TRACKED MORE SOUTHERLY AND STAYED OVER THE EASTERN PLAINS OF NM...FEEL THAT THIS EVENING AND TONIGHT/S CONVECTION WILL TRACK MORE SOUTHEASTERLY INTO THE PANHANDLES AS A MORE WESTERLY COMPONENT TO THE 500 MB WINDS FORECASTED. GFS FORECASTING THE MOST QPF WITH ANYWHERE FROM 1 TO 2 INCHES OF RAIN ACROSS THE NORTHWEST INTO THE SOUTHEAST TX PANHANDLE TONIGHT. NAM/ETA FORECASTING LESS PRECIP...BUT FEEL HEAVY RAINFALL WILL DEFINITELY BE A THREAT TONIGHT AND HAVE INCLUDED MENTION IN THE GRIDS AND FORECAST. DO NOT THINK FLASH FLOOD WATCH NECESSARY JUST YET...BUT LATER SHIFTS WILL NEED TO WATCH SITUATION CLOSELY. NORTHWESTERLY FLOW REGIME CONTINUES TODAY INTO THE MIDDLE OF THE WEEK. NAM/ETA FORECASTING MOST PRECIP WEDNESDAY EVENING AND WEDNESDAY NIGHT...CLOSE TO 2 INCHES IN THE WESTERN TX PANHANDLE...AS YET ANOTHER SHORTWAVE DROPS SOUTHEAST OUT OF CO AND NORTHEAST NM. UPPER RIDGE AMPLIFYING NORTHWARD INTO THE NORTHERN ROCKIES BY WEDNESDAY NIGHT WHICH WILL GIVE THE FORECAST AREA A MORE NORTH-NORTHWESTERLY FLOW ALOFT. THE GFS IS NOT AS BULLISH ON PRECIP WEDNESDAY AND WEDNESDAY NIGHT. PLAN ON LEANING TOWARD THE GFS THIS FORECAST PACKAGE BUT WILL ALSO INCORPORATE THE NAM/ETA INTO THE FORECAST AS WELL. THINKING IS THAT THE GFS IS PROBABLY THE BETTER SOLUTION TONIGHT AND THE NAM/ETA IS THE MODEL OF CHOICE WEDNESDAY AND WEDNESDAY NIGHT. TWEAKED MAX AND MIN TEMPS SLIGHTLY AND ALSO WINDS DURING THE FIRST THREE PERIODS...OTHERWISE THE BIGGEST CHANGES TO THE GRIDS WERE TO THE POPS AND QPF. INTRODUCED CHANCE POPS WEDNESDAY NIGHT AND SLIGHT CHANCE POPS IN THE EXTREME WESTERN SECTIONS FRIDAY NIGHT AS A PIECE OF SHORTWAVE ENERGY DROPS DOWN ACROSS EASTERN NM. INTRODUCED SLIGHT CHANCE POPS SATURDAY NIGHT THROUGH SUNDAY MORNING...WHICH MAY VERY WELL NEED TO BE BUMPED UP FURTHER IF THE MEDIUM RANGE MODELS REMAIN CONSISTENT WITH THE SOLUTION...AS A STRONGER SHORTWAVE DROPS SOUTHEAST FROM NORTHERN NM INTO WESTERN SECTIONS OF THE FORECAST AREA. LEFT REAMINDER OF THE EXTENDED FORECAST ALONE AS UPPER RIDGE BUILDS BACK ACROSS THE SOUTHERN ROCKIES. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 63 87 66 89 / 40 30 30 0 BEAVER OK 66 85 67 92 / 60 30 30 0 BOISE CITY OK 62 91 63 92 / 50 30 30 0 BORGER TX 67 87 70 92 / 50 30 30 0 BOYS RANCH TX 65 92 68 91 / 40 30 30 0 CANYON TX 62 90 64 89 / 30 30 30 0 CLARENDON TX 65 88 67 92 / 40 30 30 0 DALHART TX 63 90 64 90 / 40 30 30 0 GUYMON OK 65 87 66 93 / 50 30 30 0 HEREFORD TX 63 91 65 88 / 30 30 30 0 LIPSCOMB TX 66 85 68 91 / 60 30 30 0 PAMPA TX 66 84 70 91 / 50 30 30 0 SHAMROCK TX 66 88 71 92 / 50 30 30 0 WELLINGTON TX 67 91 71 95 / 40 30 30 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 13/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE JUL 5 2005 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN WEDNESDAY NIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO MONITOR WEATHER DEVELOPMENTS...AND BE READY FOR POSSIBLE ACTIVATION. SLATTERY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 720 PM CDT TUE JUL 5 2005 TXZ001-060100- DALLAM TX- 720 PM CDT TUE JUL 5 2005 ...STRONG THUNDERSTORM IN DALLAM COUNTY... A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF CONLEN...OR 10 MILES NORTHEAST OF DALHART...AT 720 PM CDT MOVING EAST AT 15 MPH. PEA SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 802 PM CDT TUE JUL 5 2005 TXZ001-002-060145- DALLAM TX-SHERMAN TX- 802 PM CDT TUE JUL 5 2005 ...STRONG THUNDERSTORM IN DALLAM AND SHERMAN COUNTIES... A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN DALLAM COUNTY OR ABOUT 10 MILES SOUTH OF CONLEN AT 800 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAINFALL AT UP TO ONE INCH PER HOUR IS POSSIBLE WITH THIS STORM OVER SOUTHEASTERN DALLAM COUNTY AND AS IT MOVES INTO SOUTHWESTERN SHERMAN COUNTY. PONDING OF WATER ON ROADWAYS AS WELL AS ACCUMULATION OF WATER IN LOW SPOTS AND BAR DITCHES WILL BE POSSIBLE AS SLOW STORM MOVEMENT ALLOWS FOR GREATER RAINFALL ACCUMULATIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 901 PM CDT TUE JUL 5 2005 TXZ004-060245- OCHILTREE TX- 901 PM CDT TUE JUL 5 2005 ...STRONG THUNDERSTORM IN OCHILTREE COUNTY... A STRONG THUNDERSTORM WAS LOCATED OVER PERRYTON AT 900 PM CDT...MOVING SOUTHEAST AT 25 MPH. A STORM SPOTTER ALSO REPORTED HEAVY PEA SIZE HAIL IN THE CITY OF PERRYTON AT 9 PM. HAIL UP TO ONE HALF INCH DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN OCHILTREE COUNTY...INCLUDING THE CITY OF PERRYTON AND WOLF CREEK PARK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
The Amarillo radar (KAMA), 183 km away, was scanning. The volume nearest the first event began at 02:18 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464601, 5464602.